Alert archive / Texas / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 103, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at May 26, 2014, 7:09 PM CDT for Nolan County, Texas. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 26, 2014, 7:09 PM CDT (00:09 UTC)
- Expired
- May 26, 2014, 8:00 PM CDT
- In force
- 51 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Nolan County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 00:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 26, 3:03 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 744 J/kg
- Mixed-layer CIN
- -84 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 213 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 6:16 PM CDT, 53 minutes earlier.
Area forecast discussion, May 26, 6:16 PM CDT, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 616 PM CDT MON MAY 26 2014 .AVIATION... /00Z TAFS/ Large complex of storms will slide southeast into the area during the evening hours, effecting both San Angelo and Abilene, KSJT and KABI. Uncertain about how far southeast it will come this evening, so whether the storms reach the southern terminals is a question. Otherwise, MVFR ceilings will move north and cover most of the area after midnight. && .PREV DISCUSSION... /ISSUED 341 PM CDT MON MAY 26 2014/ SHORT TERM... (Tonight and Tomorrow) Although flash flooding remains a major concern for this afternoon and tonight, severe thunderstorms are also a concern for the shorter term. With much of West Central Texas under sunny skies this afternoon, the atmosphere continues to become more unstable. Thunderstorms, some severe, have already developed, across the Trans Pecos region of west Texas, along an old outflow boundary. Surface based CAPES there are currently around 2000 to 2500 J/Kg, and convective inhibition is near zero. Based on coordination with the Storm Prediction Center, Tornado Watch number 188 is now in effect for much of West Central Texas. This watch is valid until 11 PM CDT this evening. The thinking is supercells will continue to develop to the west and move into West Central Texas. With 0 to 6 Km Bulk Shear around 50 knots and WSR-88D VAD Wind Profile data indicating veering through the first 8000 feet, the primary threats, in order of concern this afternoon and evening, are tornadoes, large hail, damaging winds, and ever present deadly lightning. In addition to severe thunderstorms, flash flooding remains a significant threat for this afternoon and tonight. Thus, a Flash Flood watch remains in effect for all of West Central Texas until 7 AM CDT tomorrow morning. The ground is saturated across much of West Central Texas; so, any additional rainfall will likely produce flash flooding. For tomorrow, rain chances diminish, as the upper low moves east along the Red River. Models continue to generate QPF, mainly across our eastern counties. Continuing the best PoPs for those counties look best. Tomorrow afternoon, a weak front will slide southeast across West Central Texas and bring north winds. Highs for tomorrow afternoon in the 80s still look likely. LONG TERM... (Tuesday night through Monday) The large upper level low that has been bringing much needed rainfall to West Central Texas, will be over Northeast Texas Tuesday evening, then slow down and meander across East Texas/Louisiana through this weekend. Slight chance PoPs were left across the extreme southeast counties Tuesday night into Wednesday, on the backside of the upper low. Rain chances were left out of the forecast on Thursday, as most convection should remain east of the area. Highs on both Wednesday and Thursday will be in the mid to upper 80s, with lows in the 60s. While the aforementioned upper level low is stalled to our east, an upper level ridge will build to our west. This will put West Central Texas in a shear zone between the two features. Isolated to scattered showers and thunderstorms will be possible both afternoons Friday and Saturday, with the best chance across our eastern counties, farther away from effects of the ridge. Coverage looks limited and uncertainty remains, so for now, very few changes were made to the inherited PoPs. Sunday through early next week, expect dry conditions with slowly increasing temperatures. Most locations will be in the lower to mid 90s, with overnight lows in the 60s. && .PRELIMINARY POINT TEMPS/POPS... Abilene 65 83 64 86 64 / 80 40 10 10 5 San Angelo 66 87 65 88 63 / 70 20 10 5 5 Junction 66 85 67 88 66 / 70 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH through Tuesday morning FOR THE FOLLOWING ZONES: Brown...Callahan...Coke...Coleman...Concho...Crockett... Fisher...Haskell...Irion...Jones...Kimble...Mason...McCulloch... Menard...Nolan...Runnels...San Saba...Schleicher...Shackelford... Sterling...Sutton...Taylor...Throckmorton...Tom Green. && 07
Hazardous weather outlook, May 26, 2:32 PM CDT, 4 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 232 PM CDT MON MAY 26 2014 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-271945- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 232 PM CDT MON MAY 26 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT WE EXPECT ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS THIS AFTERNOON AND EVENING. THE PRIMARY HAZARDS INCLUDE TORNADOES...LARGE HAIL...DAMAGING WINDS...FLASH FLOODING...AND DANGEROUS CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SHOWERS AND THUNDERSTORMS ARE ANTICIPATED ON TUESDAY WITH LINGERING CHANCES ON WEDNESDAY. THE PRIMARY HAZARDS ARE LARGE HAIL...DAMAGING WINDS...AND DEADLY LIGHTNING. .SPOTTER INFORMATION STATEMENT... WE MAY ACTIVATE SPOTTERS LATER THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, May 26, 5:56 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
556 PM CDT MON MAY 26 2014
TXZ049-262330-
FISHER TX-
556 PM CDT MON MAY 26 2014
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 630 PM CDT FOR FISHER
COUNTY...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 554 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTHWEST
OF HOBBS...OR ABOUT 17 MILES NORTHEAST OF SNYDER...MOVING EAST AT 5
MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
HOBBS BY 630 PM CDT
LAT...LON 3269 10056 3272 10067 3296 10066 3297 10065
3297 10044
TIME...MOT...LOC 2256Z 292DEG 6KT 3287 10068Local storm report, May 26, 6:57 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
657 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM TORNADO 14 WSW STERLING CITY 31.76N 101.21W
05/26/2014 STERLING TX TRAINED SPOTTER
CONFIRMED TORNADO ON THE GROUND.
&&
EVENT NUMBER SJT1400184
DOLLLocal storm report, May 26, 6:58 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
658 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM HAIL 2 WNW STERLING CITY 31.85N 101.02W
05/26/2014 E1.75 INCH STERLING TX AMATEUR RADIO
&&
EVENT NUMBER SJT1400185
DOLLLocal storm report, May 26, 7:02 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
702 PM CDT MON MAY 26 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 PM TSTM WND GST STERLING CITY 31.84N 100.98W
05/26/2014 M60 MPH STERLING TX TRAINED SPOTTER
&&
EVENT NUMBER SJT1400186
DOLLThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 26, 7:11 PM CDT | Tornado Warning | SJT | Coke, Sterling, Tom Green | 49 min |
| May 26, 7:23 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan | 52 min |
| May 26, 7:44 PM CDT | Tornado Warning | SJT | Sterling | 46 min |
| May 26, 7:53 PM CDT | Tornado Warning | SJT | Coke, Sterling, Tom Green | 52 min |
| May 26, 8:11 PM CDT | Special Weather Statement | SJT | Runnels | 34 min |
| May 26, 8:25 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Irion, Sterling, Tom Green | 50 min |
| May 26, 8:28 PM CDT | Flash Flood Warning | SJT | Sterling | 3 hr |
| May 26, 8:37 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Runnels | 38 min |
| May 26, 8:57 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Sterling, Tom Green | 63 min |
| May 26, 9:09 PM CDT | Severe Thunderstorm Warning | SJT | Callahan, Coleman, Runnels, Taylor | 66 min |
| May 26, 9:12 PM CDT | Severe Thunderstorm Warning | SJT | Irion, Tom Green | 63 min |
| May 26, 9:39 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 26, 9:42 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan, Coleman | 63 min |
| May 26, 10:00 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 60 min |
| May 26, 10:01 PM CDT | Flash Flood Warning | SJT | Runnels | 3 hr |
| May 26, 10:09 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Runnels, Tom Green | 51 min |
| May 26, 10:25 PM CDT | Areal Flood Advisory | SJT | Coleman | 2 hr |
| May 26, 10:32 PM CDT | Areal Flood Advisory | SJT | Brown | 118 min |
| May 26, 10:38 PM CDT | Severe Thunderstorm Warning | SJT | Brown, Callahan | 52 min |
| May 26, 11:03 PM CDT | Special Weather Statement | SJT | Concho, McCulloch | 57 min |
| May 26, 11:08 PM CDT | Flash Flood Warning | SJT | Tom Green | 3 hr |
| May 26, 11:13 PM CDT | Special Weather Statement | SJT | Irion | 32 min |
| May 26, 11:28 PM CDT | Areal Flood Advisory | SJT | Concho, McCulloch | 2 hr |
| May 26, 11:35 PM CDT | Special Weather Statement | SJT | Schleicher | 25 min |
| May 26, 11:49 PM CDT | Special Weather Statement | SJT | McCulloch | 56 min |
| May 27, 12:25 AM CDT | Special Weather Statement | SJT | Schleicher | 35 min |
| May 27, 1:05 AM CDT | Special Weather Statement | SJT | Menard | 40 min |
| May 27, 1:30 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Menard | 45 min |
| May 27, 2:07 AM CDT | Areal Flood Advisory | SJT | Tom Green | 3 hr |
| May 27, 2:12 AM CDT | Severe Thunderstorm Warning | SJT | Kimble, Mason | 63 min |
| May 27, 5:27 AM CDT | Areal Flood Advisory | SJT | Brown | 2 hr |
| May 27, 3:21 PM CDT | Special Weather Statement | SJT | Throckmorton | 24 min |
| May 27, 3:57 PM CDT | Special Weather Statement | SJT | Brown | 33 min |
| May 27, 4:01 PM CDT | Special Weather Statement | SJT | San Saba | 29 min |
| May 27, 4:06 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 39 min |
| May 27, 4:08 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 52 min |
| May 27, 4:38 PM CDT | Tornado Warning | SJT | San Saba | 37 min |
| May 27, 4:56 PM CDT | Severe Thunderstorm Warning | SJT | San Saba | 49 min |
| May 27, 5:10 PM CDT | Tornado Warning | SJT | San Saba | 35 min |
| May 27, 5:20 PM CDT | Special Weather Statement | SJT | Brown | 25 min |
| May 27, 5:46 PM CDT | Tornado Warning | SJT | San Saba | 29 min |
| May 27, 6:51 PM CDT | Special Weather Statement | SJT | Brown | 24 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.